Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Decay rates of Fourier transforms of curves


Author: B. P. Marshall
Journal: Trans. Amer. Math. Soc. 310 (1988), 115-126
MSC: Primary 42B10
DOI: https://doi.org/10.1090/S0002-9947-1988-0948194-2
MathSciNet review: 948194
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ d\mu $ be a smooth measure on a nondegenerate curve in $ {{\mathbf{R}}^n}$. This paper examines the decay rate of spherical averages of its Fourier transform $ \widehat{d\mu }$. Thus estimates of the following form are considered:

$\displaystyle {\left( {\int_{{\sum _r}} {\vert\widehat{d\mu }(\xi {\vert^p}d\xi } } \right)^{1/p}} \leqslant C{r^{ - \sigma }}\vert\vert f\vert\vert$

where $ {\sum _r} = \{ \xi \in {{\mathbf{R}}^n}:\vert\xi \vert = r\} $.

References [Enhancements On Off] (What's this?)

  • [1] M. Christ, On the restriction of the Fourier transform to curves: endpoint results and the degenerate case, Trans. Amer. Math. Soc. 287 (1985), 223-238. MR 766216 (87b:42018)
  • [2] S. W. Drury, Restrictions of Fourier transforms to curves, Ann. Inst. Fourier (Grenoble) 35 (1985), 117-123. MR 781781 (86e:42026)
  • [3] S. W. Drury and B. P. Marshall, Fourier restriction theorems for curves with affine and Euclidean arclengths, Math. Proc. Cambridge Philos. Soc. 94 (1985), 111-125. MR 764500 (87b:42019)
  • [4] -, Fourier restriction theorems for degenerate curves, Math. Proc. Cambridge Philos. Soc. (to appear). MR 878901 (88e:42026)
  • [5] C. Herz, Fourier transforms related to convex sets, Ann. of Math. 75 (1962), 81-92. MR 0142978 (26:545)
  • [6] E. Hlawka, Über Integrale auf konvexen Korpern. I, Monatsh. Math. 54 (1950), 1-36; II, ibid. 54 (1950) 81-99. MR 0037003 (12:197e)
  • [7] W. Littman, Fourier transforms of surface-carried measures and differentiability of surface averages, Bull. Amer. Math. Soc. 69 (1963), 766-770. MR 0155146 (27:5086)
  • [8] B. P. Marshall, The Fourier transforms of smooth measures on hypersurfaces in $ {{\mathbf{R}}^{n + 1}}$, Canad. J. Math. 38 (1986), 328-359. MR 833572 (87e:42021)
  • [9] E. Prestini, A restriction theorem for space curves, Proc. Amer. Math. Soc. 70 (1978), 8-10. MR 0467160 (57:7026)
  • [10] A. Zygmund, Trigonometric series, Cambridge Univ. Press, 1959. MR 0107776 (21:6498)
  • [11] -, On Fourier coefficients and transforms of functions of two variables, Studia Math. 50 (1974), 189-202. MR 0387950 (52:8788)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B10

Retrieve articles in all journals with MSC: 42B10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1988-0948194-2
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society